Kentucky, 2022Tornadoes and Flash Flood in Kentucky, April 13 to 18, 2022
April 13 to 18, 2022 · NWS PAH · 25 events in 14 counties and zones
A squall line of thunderstorms occurred ahead of a strong cold front that trailed southward from a low pressure center over the Great Lakes region. The squall line moved rapidly east-northeast from Arkansas and northwest Tennessee across southwest Kentucky.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $177,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line of thunderstorms occurred ahead of a strong cold front that trailed southward from a low pressure center over the Great Lakes region. The squall line moved rapidly east-northeast from Arkansas and northwest Tennessee across southwest Kentucky. Pockets of minor to moderate wind damage occurred south of a line from Paducah to Madisonville to Owensboro. A few brief tornadoes accompanied meso-vortices within the line. Heavy rainfall associated with this system caused minor flooding on the Green River, along with a few flooded roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 13, 11:54 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 13, 11:54 AM CST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1254 PM CDT Wed Apr 13 2022
.UPDATE...
Issued at 1247 PM CDT Wed Apr 13 2022
For aviation section only.
UPDATE Issued at 719 AM CDT Wed Apr 13 2022
Made some timing and spatial adjustments to PoPs, weather type and
intensity this morning.
The forecast MCV embedded in the shortwave moving up from TN has
shifted a little further east in recent model runs. The HRRR
guidance appears to be the best proxy, but still displaced further
south than current radar depiction of the MCV center moving toward
the southern Pennyrile of west Kentucky. The sharp deformation
zone may still generate some gusty winds and a narrow zone of
heavy rainfall along and to the north of the MCV, but the morning
severe potential has slightly diminished. Updated the gridded
forecast to reflect this change in severe potential this morning.
VAD Wind Profile at KPAH suggests that low level winds have
relaxed slightly, but mean values up to 40 knots exist through
the cloud bearing layer. Will keep the wind advisory in place at
this time, as the thermal/moisture profile will change ahead of
the approaching cold front this afternoon.
&&
.SHORT TERM...(Today through Friday)
Issued at 339 AM CDT Wed Apr 13 2022
Although the main concern for widespread severe weather is
expected this afternoon, the potential for other hazards exist
throughout the next 18 to 20 hours.
Already seeing downward translation of wind momentum in the
vicinity of shower activity over southeast Missouri this morning.
Issued a special weather statement for part of southeast Missouri
and southwest Illinois. HRRR 2-5 km updraft layer helicity values
are coincident with these strong wind gusts, suggesting some
parcel interaction with the 40-55 knot environmental winds in the
2-5kft layer VAD wind profile from the KPAH radar near the
convective activity.
With some differential heating and weak to moderate 0-2km lapse
rates cannot rule out mixing of boundary layer winds away from
thunderstorm activity within the mixing layer. With that in mind,
still plan on keeping the wind advisory in effect for the entire
WFO PAH forecast area from mid-morning through sunset. Was
impressed with the non-convective and wake winds in excess of 40
mph behind convection in the central U.S. last night. See no
reason this will not be repeated today and this evening in our
area outside of convective activity.
Looking at the HRRR/NAMnest updraft velocity/helicity as well as
boundary layer downdraft vertical velocities, am a little
concerned that we could see some uptick in isolated wind
potential to near severe levels with a segment of thunderstorms
moving from southeast Missouri into southern Illinois and the
Purchase area of west Kentucky between 9 am and noon, possibly
reaching into northwest Kentucky and southwest Indiana. Cannot
completely rule out isolated hail and a brief tornado spin-up with
the morning convection, but straight line winds appear to be the
more dominate hazard.
Between 1pm and 2 pm this afternoon, the attention will focus
strictly on the developing line of thunderstorms moving along the
western border of the WFO PAH forecast area in southeast Missouri
and southwest Illinois. With the robust hodographs, thermal
profiles, convective instability along and ahead of this line,
the potential for vigorous updrafts/downdraft capable of
producing damaging winds between 60-80 mph, pockets of larger hail
up to two inches (especially in west Kentucky) and QLCS tornado
circulations will all be possible with the storms as they move
through the WFO PAH forecast area this afternoon.
Decided to add the mention of damaging winds, large hail and
potential of tornadoes in the gridded forecast coincident with
the hail/wind/tornado probabilities provided by the Storm
Prediction Center. Given the volatile convective environment and
moderate SPC severe probabilities, need to advertise all hazards
today. Anticipate all severe weather potential will move east of
the WFO PAH forecast area by 10 pm CDT tonight.
Kept the Flood Watch in effect for part of west Kentucky through
this evening intact. Given the antecedent heavy rainfall, expected
interim rainfall this morning, and intense and torrential rainfall
expected with the line of storms, cannot rule out brief urban and
low-lying areal flooding later this afternoon and this evening.
.LONG TERM...(Friday Night through Tuesday)
Issued at 339 AM CDT Wed Apr 13 2022
We begin the long term period with a frontal boundary making passage
Friday night. Most guidance advertises at least some light
precipitation with this, before tending to shift it south of our
area Saturday/Saturday night. However, the NBM hangs onto slight
PoPs, particularly Saturday night. Would not be surprised if we end
up removing with time, but will keep in for now to account for some
uncertainty on the northward positioning of this rain.
Model variability has improved with respect to precipitation over
the 2nd half of the weekend into early next week. However, the NBM
has been slow to latch onto this, wanting to keep in a prolonged
period of PoPs. Would like to see some more run to run consistency
amongst the models before completely removing PoPs from Monday. But
if the trends hold serve from the 00z guidance, our primary window
for rain will move into our southeast MO counties late Sunday
afternoon and move east of our area by 12z Monday.
WPC cluster analysis continues to reveal differences in the 500mb
pattern Monday into Tuesday. They are struggling to handle the
strength and placement of troughing over the Ohio Valley region. The
ECMWF ens members tend to favor a more robust trough further west
while the GEFS favors a more progressive and less amplified trough
further to the east. The primary difference for our cwa would be
just how cool our temperatures are early in the week. Regardless, we
will be experiencing below normal temperatures though. Right now the
NBM highs in the 50s/low 60s and lows in the upper 30s/low 40s seems
like a good compromise.
&&
.AVIATION...
Issued at 1250 PM CDT Wed Apr 13 2022
MVFR to VFR cigs and gusty south winds 20-30 kts expected ahead
of a line of strong to severe thunderstorms that will cross the
region from west to east this afternoon and early tonight. VFR
conditions expected in wake of the frontal passage with gusty nw
winds around 20 kts or so.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 7 PM CDT this evening for ILZ075>078-080>094.
Flood Watch until 11 PM CDT this evening for ILZ092>094.
MO...Wind Advisory until 7 PM CDT this evening for MOZ076-086-087-100-
107>112-114.
Flood Watch until 11 PM CDT this evening for MOZ112.
IN...Wind Advisory until 7 PM CDT this evening for INZ081-082-085>088.
KY...Wind Advisory until 7 PM CDT this evening for KYZ001>022.
Flood Watch until 11 PM CDT this evening for KYZ001>013-016-017-
021-022.
&&
UPDATE...GM
SHORT TERM...Smith
LONG TERM...SP
AVIATION...GMHazardous weather outlook, Apr 13, 3:01 AM CST, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
401 AM CDT Wed Apr 13 2022
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
401 AM CDT Wed Apr 13 2022
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
A Wind Advisory is posted from 9 AM through 7 PM CDT for the
entire outlook area. Please see the latest Wind Advisory for
details.
A Flood Watch remains in effect until 10 pm CDT for southern
sections of west Kentucky. Please refer to the latest Flood watch
for details.
A significant severe weather episode is likely today and this
evening for the entire outlook area. The Storm Prediction Center
has the entire area in a Moderate Risk of Severe Weather.
Damaging winds of 60 to 70 mph winds or higher, large hail up to
two inches, and tornadoes are all possible.
A few storms may reach severe limits this morning over part of the
outlook area, but the main concern will be with the line of
thunderstorms expected to move from west to east across the
entire outlook area between 1 pm to 10 pm this Wednesday.
Widespread damaging straight line winds are expected. A few
embedded tornadoes are possible within the line of storms this
afternoon and evening. Large hail will be mostly likely over the
Purchase area of west Kentucky and across parts of southeast
Missouri.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A few isolated thunderstorms are possible Friday
night. Heavy rain and lightning would be the primary hazards.
.SPOTTER INFORMATION STATEMENT...
Skywarn spotter activation may be required today and this evening
across the entire outlook area. Please relay and reports of severe
weather or damage to the National Weather Service in Paducah
Kentucky.
Smith
In the hours before
Special weather statement, Apr 13, 9:39 AM CST, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Paducah KY
1039 AM CDT Wed Apr 13 2022
ILZ075-081-131615-
Franklin IL-Jefferson IL-
1039 AM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of southeastern
Jefferson and northwestern Franklin Counties through 1115 AM CDT...
At 1038 AM CDT, Doppler radar was tracking a strong thunderstorm over
Valier, or near Christopher, moving northeast at 50 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of southeastern
Jefferson and northwestern Franklin Counties, including the following
locations... Ewing, Ina, North City, Belle Rive and Buckner.
This includes Interstate 57 in Illinois between Mile Markers 74 and
83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3814 8870 3794 8907 3799 8912 3825 8881
3825 8870
TIME...MOT...LOC 1538Z 227DEG 45KT 3803 8901
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
DWSSpecial weather statement, Apr 13, 9:57 AM CST, 4 hours 52 minutes before
Special Weather Statement
National Weather Service Paducah KY
1057 AM CDT Wed Apr 13 2022
MOZ107-108-131630-
Carter MO-Ripley MO-
1057 AM CDT Wed Apr 13 2022
...Strong thunderstorms will impact portions of Carter and
northwestern Ripley Counties through 1130 AM CDT...
At 1057 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Eminence to near Handy.
Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Van Buren, Hunter and Ellsinore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3709 9122 3708 9111 3710 9101 3710 9096
3705 9096 3705 9073 3700 9073 3700 9071
3697 9072 3697 9070 3663 9109 3671 9112
3682 9112 3682 9117 3695 9122
TIME...MOT...LOC 1557Z 215DEG 38KT 3712 9123 3675 9108
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DWSSpecial weather statement, Apr 13, 12:02 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
102 PM CDT Wed Apr 13 2022
MOZ108-109-131845-
Butler MO-Ripley MO-
102 PM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of southeastern Ripley
and central Butler Counties through 145 PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dalton, or 12 miles northwest of Pocahontas, moving northeast at 60
mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Doniphan around 120 PM CDT.
Other locations in the path of this storm include Oxly, Naylor,
Fairdealing, Milltown, Harviell and Poplar Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM CDT for southeastern
Missouri.
&&
LAT...LON 3693 9042 3693 9038 3671 9021 3650 9066
3650 9113
TIME...MOT...LOC 1802Z 236DEG 53KT 3642 9108
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PSSpecial weather statement, Apr 13, 1:47 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
247 PM CDT Wed Apr 13 2022
KYZ001>004-006-MOZ112-114-132030-
Carlisle KY-Ballard KY-Graves KY-Fulton KY-Hickman KY-New Madrid MO-
Mississippi MO-
247 PM CDT Wed Apr 13 2022
...A strong thunderstorm will impact portions of western Fulton,
Hickman, Carlisle, south central Ballard, northwestern Graves,
southern Mississippi and central New Madrid Counties through 330 PM
CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Portageville, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
New Madrid around 255 PM CDT.
Hunter-Dawson State Historic Site around 300 PM CDT.
Other locations in the path of this storm include Big Oak Tree State
Park, Dorena, Towosahgy State Historic Site and Bardwell.
This includes Interstate 55 between Mile Markers 32 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM CDT for southeastern
Missouri.
&&
LAT...LON 3641 8961 3640 8967 3643 8973 3656 8982
3698 8895 3676 8876 3651 8929 3650 8942
3646 8946 3647 8950 3650 8949 3650 8953
3646 8952 3643 8955 3640 8952 3637 8957
TIME...MOT...LOC 1947Z 235DEG 53KT 3646 8964
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
PSLocal storm report, Apr 13, 2:20 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
320 PM CDT WED APR 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 1 WNW ANNISTON 36.83N 89.34W
04/13/2022 E0.25 INCH MISSISSIPPI MO TRAINED SPOTTER
&&Event by event
13 thunderstorm wind, 8 tornado, 3 flood, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Fulton
- When
- April 13, 2:49 PM CST
- Where
- Fulton County, 0.56 mi E of State Line
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.520, -89.110
A couple of trees were down near the intersection of Highways 166 and 116.
Tornado, Hickman
- When
- April 13, 3:06 PM CST to 3:09 PM CST
- Where
- Hickman County, Beelerton to 2.66 mi E of Beelerton
- Rating
- EF0
- Path length
- 2.66 mi
- Path width
- 50 yd
- Property damage
- $45,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.600, -88.870
Several farm outbuildings sustained partial or complete loss of metal roofing. A carport was damaged. Some trees were down. Peak winds were estimated around 80 mph.
Thunderstorm Wind, Hickman
- When
- April 13, 3:06 PM CST
- Where
- Hickman County, 1.77 mi SE of Moscow
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.600, -89.010
A tree was across the road.
Thunderstorm Wind, Graves
- When
- April 13, 3:13 PM CST
- Where
- Graves County, 1 mi SSW of Wingo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.637, -88.737
Tree limbs up to 3 inches in diameter were blown down.
Tornado, Graves
- When
- April 13, 3:23 PM CST to 3:27 PM CST
- Where
- Graves County, 2.82 mi NNW of Mayfield to 1.66 mi NNW of Mayfield Graves Arpt
- Rating
- EF1
- Path length
- 3.06 mi
- Path width
- 100 yd
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.770, -88.640
A few billboards were damaged. Several metal barns lost roofing. Wooden power poles were leaning. A carport was flipped. A few trees and large branches were blown down. Peak winds were estimated near 90 mph.
Thunderstorm Wind, Graves
- When
- April 13, 3:30 PM CST
- Where
- Graves County, Sedalia
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.650, -88.600
A wind gust to 69 mph was measured.
Thunderstorm Wind, Marshall
- When
- April 13, 3:35 PM CST to 3:42 PM CST
- Where
- Marshall County, Benton to 5 mi NE of Benton
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 36.870, -88.350
A downed tree blocked Highway 641 in Benton. Just southeast of Benton, a tree was down on a house and power lines. A house roof was damaged 5 miles northeast of Benton.
Thunderstorm Wind, Calloway
- When
- April 13, 3:39 PM CST
- Where
- Calloway County, Murray
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 36.620, -88.320
The public reported a wind gust to 62 mph.
Tornado, Marshall
- When
- April 13, 3:50 PM CST to 3:51 PM CST
- Where
- Marshall County, 0.88 mi NE of Briensburg to 0.69 mi S of Tatumsville
- Rating
- EF0
- Path length
- 0.88 mi
- Path width
- 25 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.910, -88.310
Large sections of metal roofing were blown off a shed. Some minor shingle damage occurred at a house. Tree limbs were broken. Peak winds were estimated near 70 mph.
Tornado, Trigg
- When
- April 13, 3:51 PM CST to 3:53 PM CST
- Where
- Trigg County, 3.5 mi N of Energy to 3.59 mi W of Rockcastle
- Rating
- EF1
- Path length
- 1.95 mi
- Path width
- 150 yd
- Continued into
- Lyon, Ky (PAH)
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.880, -88.060
The tornado formed southwest of Hematite Lake in the Land Between The Lakes National Recreation Area. It crossed just south of the Woodlands Nature Station and then across Lake Barkley into Lyon County. Many tree limbs were blown down. Multiple large trees were uprooted. Peak winds were estimated near 95 mph.
Tornado, Marshall
- When
- April 13, 3:53 PM CST to 3:54 PM CST
- Where
- Marshall County, 1.49 mi SSE of Tatumsville to 0.88 mi SE of Tatumsville
- Rating
- EF0
- Path length
- 0.69 mi
- Path width
- 25 yd
- Property damage
- $8,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.910, -88.290
The siding of a house was damaged. A porch roof was damaged. A small chicken coop was destroyed, and a barn roof was blown off. A few trees were damaged. Peak winds were estimated near 85 mph.
Tornado, Lyon
- When
- April 13, 3:53 PM CST to 3:56 PM CST
- Where
- Lyon County, 3.55 mi SSE of Mont to 3.09 mi ESE of Mont
- Rating
- EF1
- Path length
- 2.83 mi
- Path width
- 150 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.900, -88.035
This tornado crossed from Trigg County into Lyon County. Much of the Lyon County portion of the path was over Lake Barkley. On the Lyon County shore, a tree and some branches were blown down in a subdivision. Peak winds were estimated near 95 mph.
Thunderstorm Wind, Lyon
- When
- April 13, 4:00 PM CST
- Where
- Lyon County, Lamasco
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.980, -87.920
Many tree tops were bent over.
Thunderstorm Wind, Caldwell
- When
- April 13, 4:05 PM CST
- Where
- Caldwell County, 4 mi SSE of Princeton to 6 mi SSE of Princeton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 37.066, -87.842
Trees were bent over at several locations south-southeast of Princeton.
Thunderstorm Wind, Christian
- When
- April 13, 4:20 PM CST
- Where
- Christian County, 0.88 mi NW of Gracey to 3 mi SSE of Gracey
- Measured
- 63 kt (72 mph) measured gust
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 36.880, -87.660
A wind gust to 72 mph was measured. The roof was peeled back on a mobile home in the immediate area.
Tornado, Christian
- When
- April 13, 4:22 PM CST to 4:23 PM CST
- Where
- Christian County, 2.17 mi ESE of Era to 2.28 mi ESE of Era
- Rating
- EF0
- Path length
- 0.14 mi
- Path width
- 30 yd
- Reported by
- Public
- Coordinates
- 37.011, -87.543
A witness reported a brief tornado touchdown in a field. Some items were tossed around in the witness's back yard.
Thunderstorm Wind, Hopkins
- When
- April 13, 4:23 PM CST
- Where
- Hopkins County, St Charles
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 37.180, -87.570
Trees were down along Highway 454 in St. Charles.
Thunderstorm Wind, Christian
- When
- April 13, 4:25 PM CST to 4:30 PM CST
- Where
- Christian County, 4 mi W of Hopkinsville to Hopkinsville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.850, -87.552
Trees were down near the intersection of Highways 272 and 164 west of Hopkinsville. In the city of Hopkinsville, trees were down on a city street.
Tornado, Hopkins
- When
- April 13, 4:34 PM CST to 4:35 PM CST
- Where
- Hopkins County, 3.45 mi S of St Charles to 2.82 mi SSE of St Charles
- Rating
- EF0
- Path length
- 0.88 mi
- Path width
- 25 yd
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.130, -87.570
A weak tornado briefly touched down in a wooded area and snapped several small trees. Peak winds were estimated near 85 mph.
Thunderstorm Wind, McLean
- When
- April 13, 4:45 PM CST
- Where
- McLean County, 5 mi NW of Sacramento
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.471, -87.335
Small to medium tree limbs were broken.
Thunderstorm Wind, Muhlenberg
- When
- April 13, 4:52 PM CST to 4:58 PM CST
- Where
- Muhlenberg County, Bremen to Central City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.370, -87.220
A tree fell on a trailer in Bremen. Across much of the remainder of the county, especially from Central City north, small tree limbs were down.
Flash Flood, McCracken
- When
- April 13, 5:30 PM CST to 7:00 PM CST
- Where
- McCracken County, 2 mi ESE of Lone Oak to 2.84 mi NNW of Krebs
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.022, -88.635
Flash flooding of Champion Creek resulted in the closure of Highways 994 and 1014 where they cross the creek.
Flood, Crittenden
- When
- April 13, 5:30 PM CST to 7:30 PM CST
- Where
- Crittenden County, 2 mi N of Marion to 2 mi W of Marion
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.359, -88.080
Water was over Highway 641 just south of Highway 60 in Marion. Signs were posted for this minor flooding.
Flood, Hickman
- When
- April 13, 7:40 PM CST to April 14, 10:00 PM CST
- Where
- Hickman County, Hailwell to 0.77 mi W of Oakton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.680, -89.100
Kentucky Highway 123 was closed at the Obion Creek bridge in the Hailwell Corner area.
Flood, Muhlenberg
- When
- April 13, 8:30 PM CST to April 18, 5:30 AM CST
- Where
- Muhlenberg County, 0.79 mi SE of Paradise to 2.25 mi S of Paradise
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.261, -86.972
Minor flooding occurred on the Green River, affecting mainly low-lying agricultural land.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Mississippi, April 13, 2022$2.2 million · EF2 · 92 events
- Flash Flooding and Flood in Arkansas, April 13, 20221 death · $50,000 · 0.88 in hail · 10 events
- Rip Current in Alabama, April 13, 20221 death · 2 injured · 1 event
- Rip Current in Puerto Rico, April 13, 20221 death · 1 event
- Tornadoes and Flash Flood in Arkansas, April 13, 2022$335,000 · EF1 · 17 events
- Tornado and Flash Flood in Mississippi, April 13, 20222 injured · $213,000 · EF0 · 30 events
- Damaging Winds in Tennessee, April 13, 2022$200,000 · 61 kt wind · 46 events
- Tornado and Damaging Wind in Oklahoma, April 13, 20221 injured · $325,000 · EF1 · 2 events
- Tornado and Damaging Winds in Indiana, April 13, 2022$330,000 · EF0 · 8 events
- Flash Flooding and Damaging Winds in Tennessee, April 13, 2022$113,000 · 50 kt wind · 25 events
- Tornado and Damaging Winds in Missouri, April 13, 2022$272,000 · EF0 · 5 events
- Tornadoes and Hail in Kentucky, April 13, 2022EF1 · 46 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1012052, 1012034, 1012053, 1012054, 1012035, 1012059, 1012055, 1012060, 1012036, 1012049, 1012037, 1012050, 1012057, 1012064, 1012061, 1013326, 1012066, 1012062, 1012047, 1012065, 1012067, 1013339, 1013341, 1013330, 1013610.